Alert archive / Michigan / Gale Warnings in 2011

Gale Warning 44, NWS Gaylord, MI

March 1, 2011

NWS Gaylord, MI issued this gale warning at Mar 1, 2011, 10:22 AM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 1, 2011, 10:22 AM EST (15:22 UTC)
Expired
Mar 2, 2011, 3:57 AM EST
In force
18 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

343 
WHUS73 KAPX 011522
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1022 AM EST TUE MAR 1 2011

LMZ323-342-344>346-012330-
/O.UPG.KAPX.SC.Y.0023.000000T0000Z-110303T0000Z/
/O.NEW.KAPX.GL.W.0044.110301T1522Z-110302T1700Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1022 AM EST TUE MAR 1 2011

...GALE WARNING IN EFFECT UNTIL NOON EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL NOON EST WEDNESDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
3 follow-up statements
350 
WHUS73 KAPX 012019
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
319 PM EST TUE MAR 1 2011

LMZ323-342-344>346-020430-
/O.CON.KAPX.GL.W.0044.000000T0000Z-110302T1700Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
319 PM EST TUE MAR 1 2011

...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL NOON EST WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
685 
WHUS73 KAPX 020354
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1054 PM EST TUE MAR 1 2011

LMZ323-342-344>346-021000-
/O.CON.KAPX.GL.W.0044.000000T0000Z-110302T1700Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1054 PM EST TUE MAR 1 2011

...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL NOON EST WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
697 
WHUS73 KAPX 020857
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
357 AM EST WED MAR 2 2011

LMZ323-342-344>346-021700-
/O.CAN.KAPX.GL.W.0044.000000T0000Z-110302T1700Z/
/O.NEW.KAPX.SC.Y.0024.110302T0857Z-110302T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
357 AM EST WED MAR 2 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Mar 1, 6:20 AM EST, 4 hours 2 minutes earlier.

Area forecast discussion, Mar 1, 6:20 AM EST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
620 AM EST TUE MAR 1 2011

.SYNOPSIS.../ISSUED AT 313 AM/

HIGH PRESSURE IN PLACE OVER THE GREAT LAKES AND OHIO VALLEY...WILL
SLOWLY EXIT EAST OF THE STATE THIS AFTERNOON. A WEAK FEATURE MOVING
ACROSS THE NORTHERN PLAINS...WILL SWEEP OVER ONTARIO THIS EVENING...
BEFORE PUSHING INTO QUEBEC WEDNESDAY. THIS PATTERN WILL GENERATE
SOME LIGHT SNOW OVER NORTHERN MICHIGAN THIS AFTERNOON. NORTHWEST
FLOW LAKE SNOWS...WILL DEVELOP OVER THE WESTERN LAKES WEDNESDAY...
BEHIND THE EASTWARD EXITING STORM SYSTEM.

ANOTHER STORM SYSTEM...CURRENTLY ORGANIZING OVER THE DESERT
SOUTHWEST...IS FORECAST TO LIFT NORTH INTO THE OHIO VALLEY FRIDAY.
THIS SYSTEM MAY RETURN WIDESPREAD PRECIPITATION TO NORTHERN MICHIGAN
THIS WEEKEND.

SWR

&&

.SHORT TERM.../ISSUED AT 313 AM/...TODAY

SURFACE RIDGE AXIS CURRENTLY EXTENDS FROM SE ONTARIO...THRU LOWER
MICHIGAN AND ILLINOIS...AND INTO THE MID MISSISSIPPI VALLEY. AREA OF
MID CLOUDS DRIVEN BY WAA IS MOVING THRU WISCONSIN AND WRN UPR
MICHIGAN JUST WEST OF THE RIDGE AXIS. LEADING EDGE OF THIS CLOUD
SHIELD HAS REACHED OUR CWA. TEMPS QUICKLY FELL INTO THE SINGLE
DIGITS AND LOWER TEENS LAST EVENING THANKS TO CLEAR SKIES AND LIGHT
WINDS...BUT HAVE LEVELED OUT IN RESPONSE TO THE ARRIVAL OF THIS
CLOUD COVER. AREA OF THICKER MID CLOUDS WILL SLIDE THRU OUR CWA THIS
MORNING...WITH ANOTHER AREA OF THINNER MID CLOUDS TRAVERSING OUR
AREA THIS AFTERNOON AS WAA STRENGTHENS AHEAD OF AN APPROACHING
MOISTURE-STARVED COLD FRONT. ALL IN ALL...EXPECT A PARTLY CLOUDY AND
DRY FIRST DAY OF MARCH. AFTER A VERY COLD START TO THE DAY...TEMPS
WILL REBOUND NICELY THIS AFTERNOON AS WAA STRENGTHENS THROUGHOUT THE
DAY. HIGH TEMPS WILL WARM WELL INTO THE 30S THIS AFTERNOON...BUT
GUSTY SW WINDS WILL MAKE IT FEEL AS THOUGH TEMPS ARE ONLY IN THE 20S.

&&

.LONG TERM.../ISSUED AT 313 AM/...TONIGHT AND BEYOND

APPROACHING COLD FRONT WILL MOVE THRU THE NW HALF OF OUR CWA EARLY
THIS EVENING...REACHING THE SAGINAW BAY AREA SHORTLY AFTER MIDNIGHT.
AS MENTIONED ABOVE...MOISTURE AVAILABLE WITH THIS FRONT IS VERY
LIMITED...WITH DEEP MOISTURE SUFFICIENT FOR WIDESPREAD PRECIP
PRODUCTION STAYING NORTH OF OUR CWA IN PROXIMITY TO THE SURFACE LOW
CENTER. NARROW BAND OF LIMITED MOISTURE AND LOW LEVEL CONVERGENCE
ALONG THE FRONT WILL BE ENOUGH TO GENERATE A CHANCE OF SNOW SHOWERS
JUST ABOUT EVERYWHERE IN OUR CWA AS THE FRONT MOVES THRU THIS
EVENING. HOWEVER...STRONG/RAPID CAA IMMEDIATELY BEHIND THE FRONT
WILL ACTIVE THE LAKES OVERNIGHT INTO WEDNESDAY. AIRMASS BEHIND THE
FRONT IS STILL RATHER DRY...WITH ALL MOISTURE REMAINING TRAPPED
BELOW A RATHER SHALLOW INVERSION LOCATED BETWEEN 850 AND 800 MB.
ONCE OVER-LAKE INSTABILITY KICKS IN...NW WIND TRAJECTORIES WILL
TARGET THE TYPICAL SNOWBELT REGIONS FOR THE BEST CHANCE OF
ADDITIONAL SNOWFALL. WITH LACK OF MOISTURE A SHALLOW NATURE OF THE
UNSTABLE LAYER...EXPECT THIS EVENT WILL BE HIGH POPS/VERY LOW
ACCUMULATION IN NATURE FOR THE SNOWBELT REGIONS. THE EXCEPTION MAY
BE NRN CHIPPEWA COUNTY WHERE INVERSION HEIGHT WILL BE A BIT HIGHER
WITH SLIGHTLY BETTER MOISTURE. BUT EVEN IN THIS REGION...NEW SNOW
ACCUMULATIONS FOR TONIGHT THRU WEDNESDAY WILL ONLY BE 1 TO 3 INCHES.
NEW SNOW AMOUNTS FOR NW/N CENTRAL LOWER MICHIGAN WILL BE AROUND AN
INCH. TEMPS WILL BE NOTICEABLY COLDER ON WEDNESDAY IN STRONG CAA
PATTERN...WITH AFTERNOON HIGHS ONLY REACHING INTO THE 20S.

TEMPS WILL BEGIN TO MODERATE WEDNESDAY NIGHT AS THE CENTER OF STRONG
HIGH PRESSURE BUILDS OVER MICHIGAN. RESIDUAL LAKE PRECIP SHOULD COME
TO A CLOSE AS OVER-LAKE INSTABILITY WANES AND STRONG SUBSIDENCE
TAKES OVER. DRY WILL WILL CONTINUE INTO THURSDAY AS THE RIDGE AXIS
REMAINS IN CONTROL. OUR NEXT CHANCE OF SNOW WILL ARRIVE THURSDAY
NIGHT AS MOIST WAA PATTERN DEVELOPS AHEAD OF AN INVERTED TROUGH
AXIS. A CHANCE OF SNOW WILL CONTINUE RIGHT INTO THE WEEKEND AS THE
INVERTED TROUGH STALLS EAST OF MICHIGAN IN RESPONSE TO THE
DEVELOPMENT OF A DEEP SRN STREAM LOW PRESSURE SYSTEM ALONG THE
TROUGH AXIS.

&&

.MARINE.../ISSUED AT 313 AM/

SW WINDS AND WAVES WILL INCREASE TO SCA CRITERIA TODAY BETWEEN A
DEPARTING RIDGE AXIS AND AN APPROACHING COLD FRONT. THIS FRONT WILL
SWEEP THRU NRN MICHIGAN THIS EVENING...WITH STRONG CAA TAKING PLACE
BEHIND IT OVERNIGHT INTO WEDNESDAY. EXPECT WINDS AND WAVES WILL
REMAIN AT SCA CRITERIA THRU WEDNESDAY.

&&

.AVIATION.../ISSUED AT 620 AM/...VALID FOR 12Z TAFS

SOLID VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES THRU TODAY...WITH
ONLY SCT-BKN MID CLOUD DRIFTING OVERHEAD. CIGS WILL LOWER TO LOW VFR
AFTER 00Z THIS EVENING AS A COLD FRONT MOVES THRU NRN LWR MICHIGAN.
A BRIEF PERIOD OF LIGHT SNOW MAY ACCOMPANY THE FRONT...BUT CHANCES
ARE TOO SMALL TO INCLUDE IN THE TAF FORECAST FOR NOW. BETTER CHANCES
OF SNOW SHOWERS WILL DEVELOP LATER IN THE EVENING AND OVERNIGHT AS
CAA BEHIND THE FRONT ACTIVATES THE LAKES. CIGS AND VSBYS WILL LOWER
TO MVFR AS LAKE CLOUDS AND SNOW SHOWERS DEVELOP AFTER 03Z. SW WINDS
AHEAD OF THE APPROACHING FRONT WILL QUICKLY STRENGTHEN THIS
MORNING...WITH GUSTS OF 20 TO 30 KTS EXPECTED BY MIDDAY AND
THROUGHOUT THE AFTERNOON. WINDS WILL SHIFT TO THE NW THIS EVENING
BEHIND THE FRONT.

RUNYAN

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 7 PM EST WEDNESDAY FOR LMZ323-342-
     344>346.

&&
Hazardous weather outlook, Mar 1, 10:21 AM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1021 AM EST TUE MAR 1 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
021200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1021 AM EST TUE MAR 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

VERY GUSTY WINDS WILL DEVELOP THIS AFTERNOON ACROSS MUCH OF NORTHERN
MICHIGAN. PLEASE REFER TO LATEST WIND ADVISORY FOR ADDITIONAL
DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO THE NATIONAL
WEATHER SERVICE.

SMD

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 10:22 AM ESTWind AdvisoryAPXAlpena, Antrim, Benzie, Cheboygan, Emmet, Grand Traverse and 4 more9 hr

Nearby

Gale Warnings in Michigan, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.